JournalscmhVol. 74, No. 1pp. 27–53

A factorization of the Conway polynomial

  • J. Levine

    Brandeis University, Waltham, USA
A factorization of the Conway polynomial cover
Download PDF

Abstract

It is shown that the Conway polynomial of a link is a product of two factors, the first of which is the Conway polynomial of a knot obtained by banding together the link components and the second is determined, via an explicit formula, by the μ~\tilde\mu-invariants of the link. In particular we get a formula, in terms of the 7-invariants, for the first non-zero coefficient of the Conway polynomial. A similar formula is obtained for the multi-variable Alexander-polynomial.

Cite this article

J. Levine, A factorization of the Conway polynomial. Comment. Math. Helv. 74 (1999), no. 1, pp. 27–53

DOI 10.1007/S000140050075